Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 119, NWS Austin/San Antonio, TX

August 20, 2016Travis County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Aug 20, 2016, 11:23 PM CDT for Travis County, Texas. It took effect at Aug 21, 2016, 12:22 AM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Aug 20, 2016, 11:23 PM CDT (04:23 UTC)
In effect from
Aug 21, 2016, 12:22 AM CDT
Expired
Aug 21, 2016, 1:51 PM CDT
In force
13 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Travis County, TX

The radar

The Ft Hood radar (KGRK), 65 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Barton Creek at Loop 360 (ABTT2). The gauge peaked at 8.04 ft at Aug 21, 2016, 1:00 AM CDT.

actionminormoderatemajor51008/2108/22
Action stage
8 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08155300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

815 
WGUS44 KEWX 210423
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 PM CDT SAT AUG 20 2016

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Barton Creek 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC453-211851-
/O.NEW.KEWX.FL.W.0119.160821T0522Z-160821T1851Z/
/ABTT2.1.ER.160821T0522Z.160821T0600Z.160821T0651Z.NO/
1123 PM CDT SAT AUG 20 2016

 The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Barton Creek At Loop 360.
* until Sunday afternoon...or until the warning is cancelled.
* At 11:00 PM Saturday the stage was 7.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The creek is expected to rise above minor flood stage 
  by midnight on Sunday morning and crest at around 8.4 feet at
  1 AM on Sunday morning. The creek is then expected to fall rapidly 
  and back below flood stage by 2 AM Sunday morning. 
* Impact...At 8.0 feet...Flow exceeds lowest sections of the banks..

&& 

Below are the latest river stages and forecasts:

                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Sun   Mon   Tue   Wed   Thu
 Loop 360            8    8    7.1   Sat 11 PM   5.6   4.8   4.6   4.3   4.2


&&

LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
      3025 9774 3022 9781             

$$

BMW
1 follow-up statement
421 
WGUS84 KEWX 210814
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
314 AM CDT SUN AUG 21 2016

...The flood warning is cancelled for the following rivers in Texas...

  Barton Creek At Loop 360 Affecting Travis County
  
  Onion Creek At Hwy 183 Affecting Travis County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC453-210844-
/O.CAN.KEWX.FL.W.0119.000000T0000Z-160821T1851Z/
/ABTT2.1.ER.160821T0551Z.160821T0635Z.160821T0700Z.NO/
314 AM CDT SUN AUG 21 2016

The flood warning is cancelled for
  the Barton Creek At Loop 360.
* At  3:00 AM Sunday the stage was 7.4 feet.
* Flood stage is 8.0 feet.
* Forecast...The creek crested at 8.1 feet at 1 AM and
  has since fallen below flood stage and will continue
  falling steadily.

&&

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Sun   Mon   Tue   Wed   Thu
  Loop 360           8    8    7.4   Sun 03 AM   7.2   4.8   4.6   4.4   4.2

&&

LAT...LON 3028 9788 3031 9785 3027 9781 3028 9778
      3025 9774 3022 9781             

$$

TXC453-210844-
/O.CAN.KEWX.FL.W.0117.000000T0000Z-160821T1957Z/
/ATIT2.1.ER.160821T0059Z.160821T0300Z.160821T0631Z.NO/
314 AM CDT SUN AUG 21 2016

The flood warning is cancelled for
  the Onion Creek At Hwy 183.
* At  3:00 AM Sunday the stage was 15.1 feet.
* Flood stage is 17.0 feet.
* Forecast...the creek crested at 18.5 feet at 10 PM 
  on Saturday night and fell below minor flood stage at
  1 AM Sunday morning. The creek is expected to continue
  falling to below action stage by 4 AM Sunday morning.

&&

Below are the latest river stages and forecasts:

                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    DAY TIME   Sun   Mon   Tue   Wed   Thu
  Hwy 183           15   17   15.1   Sun 03 AM  12.5   8.5   7.9   7.5   7.3


&&

LAT...LON 3012 9781 3018 9779 3023 9759 3019 9753


$$

BMW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 20, 8:04 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 20, 8:04 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
804 PM CDT SAT AUG 20 2016

.UPDATE...
Please see the 00Z aviation discussion below.

&&

.AVIATION...
The main concern this forecast period will be shower and
thunderstorm coverage. Currently, most activity is east of the
I-35 corridor and we will cover with VCSH and VCTS for the next
2-3 hours. For the late evening and overnight hours, we expect an
increase in coverage of showers and thunderstorms as a cold front
moves into the region. We will handle this scenario with
prevailing TSRA along I-35 through a good portion of Sunday
morning.

&&

.PREV DISCUSSION... /ISSUED 418 PM CDT SAT AUG 20 2016/

..Significant rainfall and flooding probable tonight through
Sunday evening...

SHORT TERM (Tonight through Sunday Night)...
Showers and thunderstorms continued in close proximity to a weak
cold front/surface boundary sagging south over Central Texas and
an MCV over the I-35 corridor between San Antonio and Austin. In
addition, a weak mid level impulse is moving to the northeast
across Chihuahua state of Mexico to the southwest of the Big Bend
region. PWS of 2 to 2.5 inches indicate a moist tropical airmass
remains over South Central Texas. Expect scattered showers and
thunderstorms for the rest of this afternoon into evening with
some locally heavy rains likely. As the mid level impulse
approaches, showers and thunderstorms increase later this evening
into the overnight hours. A warm core rain event develops with
copious amounts of rainfall due to efficient rainfall production.
Significant flash flooding is becoming more likely. The main focus
of the rain and flooding will be along the I-35 corridor into the
Hill Country with the highest potential in the San Antonio area to
parts of the Austin area. However, there is some uncertainty on
exactly where the heaviest rains will be. The heaviest rains are
expected late this evening and continue into Sunday morning. We
have expanded the Flash Flood Watch to include all of South
Central Texas and runs through 7 PM CDT Sunday. The mid level
impulse could stall over our area by Sunday night prolonging the
heavy rain threat. The Flash Flood Watch may have to be extended
into Sunday night. In addition, there is a potential for
significant river flooding. Travel could become difficult with
numerous roads likely to be closed. We are currently expecting
widespread rainfall amounts of 4 to 8 inches with isolated areas
up to 15 inches possible through Sunday night. Severe storms are
not expected, however, some gusty winds are possible with the
strongest storms. Below normal temperatures can be expected due to
the clouds and rain.

LONG TERM (Monday through Saturday)...
Monday is a transition day. Tropical moisture lingers while the
Subtropical Ridge begins to build in from the east forcing out the
mid level features. Chances of showers and thunderstorms continue.
By Tuesday, the ridge builds overhead and the airmass dries with
no rain chances for midweek. However, cannot rule out an isolated
shower or thunderstorm along the seabreeze near the Coastal Plains
or drifting into the western Edwards Plateau from the higher
terrain of Mexico or western Texas. Late in the week into next
weekend, deeper moisture begins to move back into the coastal
areas while another weak front moves into northern and western
Texas. POPs come back in the forecast for areas near the Coastal
Plains and across Central Texas. Temperatures slowly warm during
the week as airmass dries leading to decreasing clouds. With
saturated soils, highs will remain near or below normal with no
100s expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              72  82  73  88  75 / 100 100  60  40  20
Austin Bergstrom Intl Airport  72  82  73  89  74 / 100 100  60  40  20
New Braunfels Muni Airport     73  83  73  89  75 / 100 100  60  40  20
Burnet Muni Airport            70  80  71  87  73 / 100 100  50  40  20
Del Rio Intl Airport           73  85  73  88  75 /  60  60  70  50  20
Georgetown Muni Airport        71  80  72  87  75 / 100 100  50  40  20
Hondo Muni Airport             73  83  73  90  74 / 100  90  60  40  10
San Marcos Muni Airport        72  81  73  88  75 / 100 100  60  40  20
La Grange - Fayette Regional   74  85  75  91  76 /  70  80  50  40  10
San Antonio Intl Airport       73  83  73  90  76 / 100 100  60  40  20
Stinson Muni Airport           74  84  74  91  76 / 100 100  50  40  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for the following
counties: Atascosa...Bandera...Bastrop...Bexar...Blanco...Burnet...
Caldwell...Comal...De Witt...Dimmit...Edwards...Fayette...Frio...
Gillespie...Gonzales...Guadalupe...Hays...Karnes...Kendall...Kerr...
Kinney...Lavaca...Lee...Llano...Maverick...Medina...Real...Travis...
Uvalde...Val Verde...Williamson...Wilson...Zavala.

&&

Mesoscale/Aviation...TB3
Synoptic/Grids...24
Public Service/Data Collection...Treadway
Hazardous weather outlook, Aug 20, 4:08 PM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
408 PM CDT SAT AUG 20 2016

TXZ171>173-183>194-202>209-217>225-228-212115-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
408 PM CDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS SOUTH CENTRAL
TEXAS TODAY AND TONIGHT...MOST NUMEROUS ALONG THE INTERSTATE 35
CORRIDOR AND THE HILL COUNTRY. SOME STORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL WITH TOTALS OF 4 TO 8 INCHES. ISOLATED AMOUNTS UP
TO 15 INCHES ARE POSSIBLE SOMEWHERE ACROSS SOUTH CENTRAL TEXAS
THROUGH SUNDAY. SIGNIFICANT FLASH FLOODING MAY RESULT. A FLASH
FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FLASH FLOODING MAY BE ONGOING ACROSS PORTIONS OF SOUTH CENTRAL
TEXAS SUNDAY MORNING. SEVERAL INCHES OF ADDITIONAL RAIN ARE
POSSIBLE ON SUNDAY AND SUNDAY AFTERNOON. CREEK AND RIVER FLOODING
MAY BE ONGOING AND COULD LAST FOR SEVERAL DAYS DEPENDING ON THE
FINAL RAIN TOTALS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND
COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Aug 20, 5:50 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
550 PM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     FLASH FLOOD      4 SSW MANOR             30.29N  97.57W
08/20/2016                   TRAVIS             TX   TRAINED SPOTTER

            WATER OVER THE ROADWAY AT THE SH 130 ACCESS ROAD AND
            BLOOR ROAD. REPORTED VIA TWITTER.

&&

EVENT NUMBER EWX1600624
Local storm report, Aug 20, 5:52 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 PM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FLASH FLOOD      JONAH                   30.64N  97.54W
08/20/2016                   WILLIAMSON         TX   AMATEUR RADIO

            HAM REPORTED 1 TO 2 INCHES OF WATER OVER THE ROAD ALONG
            1660 NEAR JONAH.

&&

EVENT NUMBER EWX1600625
Local storm report, Aug 20, 5:53 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     FLASH FLOOD      CEDAR PARK              30.51N  97.83W
08/20/2016                   WILLIAMSON         TX   BROADCAST MEDIA

            VIEWERS REPORTING WATER OVER THE ROADS IN AND AROUND
            CEDAR PARK.

&&

EVENT NUMBER EWX1600626
Local storm report, Aug 20, 7:49 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
749 PM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      1 NNW FLORESVILLE       29.16N  98.17W
08/20/2016                   WILSON             TX   LAW ENFORCEMENT

            MULTIPLE COUNTY ROADS CLOSED OR IN THE PROCESS OF BEING
            CLOSED ACROSS THE COUNTY. CR 301 IS SHUT DOWN...CR 307
            AND 539 IN THE PROCESS OF BEING CLOSED DUE TO WATER.

&&

EVENT NUMBER EWX1600627
Local storm report, Aug 20, 8:55 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
855 PM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      4 NNE COUGHRAN          29.01N  98.40W
08/20/2016                   ATASCOSA           TX   LAW ENFORCEMENT

            WATER RESCUES AND CARS STALLED DUE TO TO FLOOD WATER
            EAST OF PLEASANTON. PARTS OF HWY 97 ALSO CLOSED DUE TO
            FLOODING BETWEEN PLEASANTON AND FLORESVILLE.

&&

EVENT NUMBER EWX1600628
Local storm report, Aug 20, 10:24 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT SAT AUG 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HEAVY RAIN       4 NNW GONZALES          29.56N  97.48W
08/20/2016  M8.73 INCH       GONZALES           TX   CO-OP OBSERVER

            OVER 8 INCHES OF RAINFALL OVER A 5 HOUR PERIOD.

&&

EVENT NUMBER EWX1600629

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 7:03 PM CDTFlash Flood WarningEWXAtascosa, Gonzales, Guadalupe, Wilson9 hr
Aug 20, 9:15 PM CDTAreal Flood AdvisoryEWXFayette, Gonzales, Lavaca3 hr
Aug 20, 9:46 PM CDTRiver Flood WarningEWXGonzales3 days
Aug 20, 10:59 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Aug 20, 11:32 PM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Karnes3 hr
Aug 21, 12:39 AM CDTRiver Flood WarningEWXKarnes38 hr
Aug 21, 12:45 AM CDTAreal Flood AdvisoryEWXLee, Williamson3 hr
Aug 21, 12:50 AM CDTAreal Flood AdvisoryEWXDeWitt3 hr
Aug 21, 1:04 AM CDTAreal Flood AdvisoryEWXAtascosa, Frio3 hr
Aug 21, 1:39 AM CDTAreal Flood AdvisoryEWXBexar3 hr
Aug 21, 1:48 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio5 hr
Aug 21, 1:54 AM CDTAreal Flood AdvisoryEWXBastrop, Travis3 hr
Aug 21, 2:27 AM CDTAreal Flood AdvisoryEWXComal3 hr
Aug 21, 3:06 AM CDTFlash Flood WarningEWXComal3 hr
Aug 21, 3:17 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Aug 21, 3:29 AM CDTRiver Flood WarningEWXDeWitt58 hr
Aug 21, 4:03 AM CDTRiver Flood WarningEWXKarnes24 hr
Aug 21, 4:07 AM CDTAreal Flood AdvisoryEWXMedina113 min
Aug 21, 5:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
Aug 21, 5:17 AM CDTFlash Flood WarningEWXMedina3 hr
Aug 21, 5:21 AM CDTRiver Flood WarningEWXGonzales20 hr
Aug 21, 5:41 AM CDTRiver Flood WarningEWXBexar, Wilson49 hr
Aug 21, 5:41 AM CDTRiver Flood WarningEWXBexar23 hr
Aug 21, 5:52 AM CDTFlash Flood WarningEWXComal113 min
Aug 21, 6:01 AM CDTAreal Flood AdvisoryEWXKendall3 hr
Aug 21, 6:19 AM CDTAreal Flood AdvisoryEWXTravis, Williamson116 min
Aug 21, 6:38 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio3 hr
Aug 21, 8:41 AM CDTAreal Flood AdvisoryEWXUvalde, Zavala2 hr
Aug 21, 9:23 AM CDTFlash Flood WarningEWXZavala3 hr
Aug 21, 10:55 AM CDTAreal Flood AdvisoryEWXDeWitt, Gonzales, Guadalupe, Karnes, Wilson110 min
Aug 21, 11:25 AM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe, Karnes, Wilson5 hr
Aug 21, 2:42 PM CDTAreal Flood AdvisoryEWXFayette2 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.